LIVING WITH HIV
Why Am I So Exhausted?
I turned 45 this year and I want to run a marathon, but extreme fatigue keeps me from exercising. I've been taking Atripla (efavirenz/tenofovir/FTC) for two years, and I'm also struggling with depression. What can I do to keep from feeling so tired all the time?
No CD4 Cells and No Appetite; What Can I Do?
My aunt has been admitted to a hospice with a CD4 count of 0. The doctors tell me she needs to eat more, but she refuses to. How can I help her recover?
I'm Positive and My Partner Insists on Barebacking
Even though I'm HIV positive, my sex partner (who is negative) insists on us not using condoms during anal sex, even though I'm on top. He says he wants to feel my skin. I've been withdrawing before I ejaculate, but I'm still worried. Can he still get infected this way? Is having unprotected sex risky for me too?
My Partner's Been Positive for Five Years -- but I Just Found Out!
My partner just told me he's been positive for five years. He said he was afraid to tell me. I feel so betrayed. Not only that, but now I'm worried that even though we've always practiced safer sex, I might be infected too. Please help!
HIV & BODY FAT CHANGES
When Getting Liposuction, Do I Need a Surgeon With HIV Experience?
I have HIV-associated fat loss and fat accumulation, and I'm interested in getting liposuction. However, in my area, I'm unlikely to find a plastic surgeon with much experience treating people with HIV. Does that matter? What should a person with HIV look for when choosing a surgeon for liposuction?
Should I Change Regimens to Stop My Facial Wasting?
I have been on Combivir (AZT/3TC) and Sustiva (efavirenz, Stocrin) since 1999, with excellent results: My viral load is undetectable and my CD4 count hovers between 600 and 800. However, I have some minor facial wasting. Is it worth it to switch regimens when this one has worked so well?
Serostim Side Effects
My doctor put me on Serostim (a human growth hormone treatment) to get rid of my belly fat, and it worked for a while. However, I started experiencing side effects; I stopped the Serostim, and the belly fat came back. I really want to get my thin figure back, and diet and exercise don't seem to be helping. Would it be safe to retry Serostim at a lower dose? Or should I try something else, like liposuction?
Why Is Taking Meds Regularly So Hard for Me?|
(A recent post from the "Gay Men With HIV" board)
Anyone out there with tips or resources to help me stay more compliant with my meds? ... I have been on several regimens which have failed in the past due to numerous missed doses, which meant several really bad trips to the hospital. My options are dwindling. I have the knowledge of what going off meds is like, but just can't seem to get the consistency part right -- it sucks going to bed every day taking meds and waking up only to have to take more.
Click here to join this discussion thread, or to start your own!
OTHER HEALTH ISSUES
Is HIV Affecting My Singing Voice?
Is HIV affecting my singing voice? I've been very congested lately, and there's a noticeable difference when I sing. I just started Atripla (efavirenz/tenofovir/FTC) and the doctor prescribed nasal spray and an antibiotic, but I'm still having trouble.
Can Some HIV Meds Cause Skin Discoloration and Body Pain?
My wife has been on Epivir (lamivudine, 3TC), Retrovir (zidovudine, AZT) and Viramune (nevirapine) for the last seven months. She's developed discoloration in her palms, heels and nails. She also experiences fatigue and pain in her neck and knees. Are these normal side effects of her regimen?
Could Working Out Too Much Interfere With My HIV Meds?
I'm a fitness instructor, and I just started taking Atripla (efavirenz/tenofovir/FTC). Of course, I'm very active during the day. Could heavy exercise make my HIV meds less effective?
Is a Treatment Holiday Wise to Protect My Still-Healthy Liver and Kidneys?
Since I started taking HIV meds, my CD4 count has risen from 34 to more than 1,000. I haven't had any side effects from my meds, but I'm concerned about long-term harm to my liver and kidneys. Would it be crazy to stop taking my meds for a while?
Will There Ever Be a Sustiva and Epzicom Combo Pill?
I recently switched from Atripla (efavirenz/tenofovir/FTC) to Sustiva (efavirenz, Stocrin) and Epzicom (abacavir/3TC, Kivexa). Are there any plans to create a single-pill combination of Sustiva and Epzicom in the same way that Atripla combined Sustiva and Truvada (tenofovir/FTC)?
HIV & SYPHILIS
Rash and Fever After Syphilis Treatment
My friend was diagnosed with HIV and syphilis at the same time. He hasn't started HIV meds yet, but he did take penicillin to clear up the syphilis. When he finished the penicillin treatment, he developed a fever and a red pimple-like rash. Is this normal? Does he need further treatment?
Could High Liver Enzymes Be Caused by Syphilis?
I recently tested positive for HIV and syphilis. At the same time, I learned that my liver enzymes were high. Is this a sign that syphilis has damaged my liver, or does it suggest that I'm infected with a hepatitis virus?
STRANGE BUT TRUE
What's the Difference Between "Essentially Paranoid" and "Paranoid"?
You told me a few months ago that, when a small hangnail on my finger touched some watered-down blood on a wet towel, my risk of getting HIV was "essentially nonexistent." Does that actually mean I am at risk? What is the difference between "essentially nonexistent" risk and "nonexistent" risk? I'm still worried I might have gotten HIV!
Getting to the Bottom of Things
Can people give themselves HIV by sticking their fingers or other objects in their own butts?